Anyone feel their IBS was caused by too many antibiotics?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1502
   Posted 5/7/2017 10:01 AM (GMT -6)   
My IBS started up about 20 years ago, when I had to take too many antibiotics for several months. (influenza, pneumonia, ear infection, sinus infections). My GI tract has never been the same. Every time I have needed to take antibiotics in the past couple of years, it takes my GI tract time to "normalize".........but it never gets really good again.
Just curious if anyone else had this as the start of their IBS.

terrygerm
New Member


Date Joined May 2017
Total Posts : 14
   Posted 5/9/2017 11:26 AM (GMT -6)   
As you know, anti-biotics destroy good and bad bacteria so the gut probably never really recovered properly and has ruined many lives. Just take the best pro-biotics you can do research on and use them for a long time and be persistent--don't think after one month, if they aren't helping, that it's useless. It took a long time for your condition to appear and will take a long time for it to disappear

needsomehelp22
Regular Member


Date Joined Jan 2012
Total Posts : 21
   Posted 5/16/2017 5:59 PM (GMT -6)   
I don't know if I have IBS, but my problems were almost certainly started by taking Cirpfloxican, a drug originally developed to kill anthrax. After doing some research, I'll never willingly accept another fluoroquinoline drug again - highly toxic, and linked to many conditions like tendon rupture, nervous system damage, etc, that have left many debilitated with chronic pain, nerve damage, and GI tract issues. I only took it for 5 days, and got a skin rash, had a few days of muscle aches, severely wrecked my gut, and now over three months with infuriating and unexplained rectal discomfort that I'm still attempting to treat with fungal meds.

If a drug could cause something like IBS, then any fluoroquinolone would do the trick. A lot of folks have developed extreme food sensitives following a dose of that drug. Personally, I had no idea any antibiotic could be so toxic and so dangerous. I simply trusted the doctor's prescription, not always a great idea.

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1502
   Posted 5/19/2017 3:28 PM (GMT -6)   
That's really scary, needsomehelp22...........I think I had Cipro many years ago, and in retrospect many of my problems started after that. But not making that connection, when I had diverticulitis a year and a half ago, I had a major flare of all sorts of problems...with my gut and my peripheral neuropathy. It took me several courses of a higher dosage of fluconazole to get rid of the oral thrush it caused too. Funny thing was, antibiotics usually make me feel really crappy when I take them. But with the Cipro.........I didn't feel a thing. I guess it was gathering it's troops for a full onslaught. I will NEVER take it again. I think there's some class-action law suits about it too. Just not worth it.

I hope you can get over some of your problems from it. They should take it off the market, for sure.

needsomehelp22
Regular Member


Date Joined Jan 2012
Total Posts : 21
   Posted 5/21/2017 4:24 PM (GMT -6)   
CathyA said...
That's really scary, needsomehelp22...........I think I had Cipro many years ago, and in retrospect many of my problems started after that. But not making that connection, when I had diverticulitis a year and a half ago, I had a major flare of all sorts of problems...with my gut and my peripheral neuropathy. It took me several courses of a higher dosage of fluconazole to get rid of the oral thrush it caused too. Funny thing was, antibiotics usually make me feel really crappy when I take them. But with the Cipro.........I didn't feel a thing. I guess it was gathering it's troops for a full onslaught. I will NEVER take it again. I think there's some class-action law suits about it too. Just not worth it.

I hope you can get over some of your problems from it. They should take it off the market, for sure.


Oh yes, and I forgot to mention that some people (including those who experience debilitating effects) don't actually experience anything as far out as 6 months to a couple of years after they stop taking it. Many people don't even make the connection because of how much time might pass. It's believed that many IBS, Chron's, and fibromialga sufferers might have taken this drug and don't realize what happened to them.

CathyA
Veteran Member


Date Joined Mar 2005
Total Posts : 1502
   Posted 5/22/2017 7:18 PM (GMT -6)   
That's really sad. I wish I could remember when I had it the first time a long time ago. Makes me wonder if that's when my fibromyalgia and IBS started up. sad
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 26, 2017 12:45 AM (GMT -6)
There are a total of 2,845,776 posts in 312,269 threads.
View Active Threads


Who's Online
This forum has 154124 registered members. Please welcome our newest member, GW7890.
340 Guest(s), 7 Registered Member(s) are currently online.  Details
Tim G, sailor-man, theHTreturns..., jerseyguy1, lotuslight, platinumpixie, RobLee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer